TITLE

A NOTE ON STURM-LIOUVILLE PROBLEMS WHOSE SPECTRUM IS THE SET OF PRIME NUMBERS

AUTHOR(S)
MINGARELLI, ANGELO B.
PUB. DATE
April 2011
SOURCE
Electronic Journal of Differential Equations;2011, Vol. 2011, Special section p1
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We show that there is no classical regular Sturm-Liouville problem on a finite interval whose spectrum consists of infinitely many distinct primes numbers. In particular, this answers in the negative a question raised by Zettl in his book, [9]. We also show that there may exist such a problem if the parameter dependence is nonlinear.
ACCESSION #
83834563

 

Related Articles

  • Strings of congruent primes in short intervals. Freiberg, Tristan // Journal of the London Mathematical Society;Oct2011, Vol. 84 Issue 2, p344 

    Fix ɛ>0, and let p1=2, p2=3, … be the sequence of all primes. We prove that if (q, a)=1, then there are infinitely many pairs pr, pr+1 such that pr ≡ pr+1 ≡ a mod q and pr+1−pr<ɛ log pr. The proof combines the ideas of Shiu and of...

  • On the sum of a prime and a k-th power of prime in short intervals. Wang, Y. // Acta Mathematica Hungarica;May2012, Vol. 135 Issue 3, p248 

    Let $\mathcal{H}_{k}$ denote the set { n∣2| n, $n\not\equiv 1\ (\mathrm{mod}\ p)$ ∀ p>2 with p−1| k}. We prove that when $X^{\frac{11}{20}\left(1-\frac{1}{2k}\right) +\varepsilon}\leqq H\leqq X$, almost all integers $n\in\allowbreak {\mathcal{H}_{k} \cap (X, X+H]}$ can be...

  • A note on the Lehmer problem over short intervals. Lu, Ya; Yi, Yuan // Acta Mathematica Sinica;Jun2011, Vol. 27 Issue 6, p1115 

    Let p be an odd prime, c be an integer with ( c, p) = 1, and let N be a positive integer with N ≤ p − 1. Denote by r( N, c; p) the number of integers a satisfying 1 ≤ a ≤ N and 2 ∤ a + ā, where ā is an integer with 1 ≤ ā ≤ p − 1, aā...

  • The Spectrum of Classical Prime Subsemimodules. Ardabili, J. Saffar; Motmaen, S.; Darani, A. Yousefian // Journal of Applied Sciences Research;Nov2011, Vol. 7 Issue 11, p1824 

    Let S be a commutative semiring and M an S -semimodule. A proper subsemimodule N of M is called a classical prime subsemimodule, if for any a,b  S and mM , abm  N implies that am N or bm N . In this paper we study some basic properties of classical prime...

  • Exploring Prime Decades Less Than Ten Billion. SCHIFFMAN, JAY L. // Mathematical Spectrum;2011/2012, Vol. 44 Issue 1, p34 

    Consider a sequence of ten consecutive integers of the form {a0, a1,…,a8, a9} with a1, a3, a7, and a9 all primes. Such a sequence is called a prime decade. This article will furnish an overview of prime decades less than ten billion.

  • THE LEGENDRE EQUATION AND ITS SELF-ADJOINT OPERATORS. LITTLEJOHN, LANCE L.; ZETTL, ANTON // Electronic Journal of Differential Equations;2011, Vol. 2011, Special section p1 

    The Legendre equation has interior singularities at -1 and +1. The celebrated classical Legendre polynomials are the eigenfunctions of a particular self-adjoint operator in L2(-1, 1). We characterize all self-adjoint Legendre operators in L²(-1, 1) as well as those in L²(-∞,-1) and in...

  • SMALL GAPS BETWEEN PRIME NUMBERS: THE WORK OF GOLDSTON-PINTZ-YILDIRIM. Soundararajan, K. // Bulletin (New Series) of the American Mathematical Society;Jan2007, Vol. 44 Issue 1, p1 

    The article focuses on the study by Goldston-Pintz-Yildrim which proved that there are infinitely many primes for which the gap to the next prime is as small as compared to the average gap between consecutive primes. The theorem gathered in the study shows that for infinitely many n the interval...

  • Stability of over-rotation pairs of cycles for the interval maps. Taixiang Sun; Qiuli He; Guangwang Su; Xiaofeng Peng // Journal of Computational Analysis & Applications;Feb2012, Vol. 14 Issue 2, p383 

    Let C0(I) be the set of all continuous self-maps of the compact interval I and P(u, v) = {f ∈ C0(I) : f has a cycle with over-rotation pair (u, v)} for any positive integers u and v with 2 ≤ 2u ≤ v. In this paper, we prove that if (2mns, 2mnt) ≻ (γ, λ), then P(2mns,...

  • Selberg's integral for Ramanujan automorphic representation. Sun, Qing // Acta Mathematica Sinica;Jul2011, Vol. 27 Issue 7, p1449 

    Let π be the automorphic representation of GL(2,ℚ) associated with Ramanujan modular form Δ and L( s, π) the global L-function attached to π. We study Selberg's integral for the automorphic L-function L( s, π) under GRH. Our results give the information for the number...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics